What is the recovery time from first injections of Lemtrada? When can I go back to work? I've taken Aubagio - lost my hair, Tecfidera sick in beginning then flushed bad for a year took injection of Tysabri (which I liked) but because of JC low positive, doctor wants me to go to Lemtrada. My main MS symptom is walking. I can deal with other stuff. If drug won't help that; I don't want to do more damage. What's your view? Thanks Dawn in Hawaii
Tysabri remains an option if your JC virus index is less than 1.0 . Remember, you are comparing the risks on Lemtrada, which are considerable, with the relatively low risk of PML in low titer patients. This is not to say that Lemtrada is not the best treatment for you at this time. I just want you to understand that the relative risks are comparable in your circumstances.
That being said, most people tolerate Lemtrada very well with a prompt recovery after the 5 days of infusions. Some report malaise and low energy (flu like) during the month after infusions but most people return to their usual activities promptly. Most of the side effects from Lemtrada occur during the five days of infusions and I would not schedule any activities during this time period. How you do after the infusions really depends on your baseline symptoms and level of function.
Revere (Rip) Kinkel MD
Director of the Multiple Sclerosis Program
Professor of Clinical Neurosciences
University of California San Diego
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.